Unbalanced

by Unbalanced
(Canada)

Hi,

I'm 57 and I've been on bioidentical hormone replacement for 14 years or so. Originally, the doctor put me on progesterone to alleviate the terrible menstrual cramps I had due to my 'mild' adenomyosis. I was also diagnosed with a small fibroid (in 2010).

The unopposed progesterone gave me migraines and trouble sleeping so I stopped it. Soon after that, at 43, I went into early menopause (which was the idea). However, I had terrible mood swings, hot flashes etc. I went to a bioidentical hormone specialist, had a saliva test and blood analysis and was put on a combination of Triest and Progesterone creams. The dosage changed many times over the years, but I rarely felt balanced. I seemed to flip-flop back and forth between several sets of unpleasant symptoms, but I lived with them. I am currently on BiEst and Progesterone cream. My dosage was Bi-Est 80:20/0.02 ML cream twice daily and Progesterone 75MG/.02ML cream twice daily for the last year or so.

I recently started to get terrible heart palpitations, severe anxiety, and depression. My levels were 114 pmol/L for Estradiol and 12 nmol/L for Progesterone. The doctor switched me to a 50:50 ratio of BiEst 1.6MG/).2ML cream twice daily and dropped my Progesterone from 75 to 25. The palpitations stopped and the anxiety improved. However, after a few weeks I started to get menstrual-type stomach pain and cramps, and migraines. Then I started bleeding - for the first time in all these years. In a little over a month, my Estradiol had gone to 97 and Progesterone to 3. The spotting lasted a week or so. I had an ultrasound and my endometrium had thickened by 2mm.

Last week, I went to the gynecologist, who removed a small polyp from my cervix. He also told me go back to the 75MG dosage of Progesterone. In two weeks my Estradiol dropped further - to 47 and the Progesterone rebounded to 5. I don't understand why my estrogen is continuing to drop, despite the stronger prescription.

I am on constant painkillers for the cramps and pain, and I am bleeding again. Now I don't know if the bleeding is a result of the hormones or the procedure to remove the polyp. Incidentally, my FSH fluctuates between 23 and 27, but I had not bled in 14 years, so this is pretty frightening.

I want to understand what is going on with me, but my doctor is not giving me enough information. I see him again in a month.

I would welcome any information any of you might have.

Comments for Unbalanced

Click here to add your own comments

Nov 20, 2017
Unbalanced
by: Joy

Yes I agree, you do have an imbalance. All the chopping and changing of different hormones has caused this. A good organic progesterone cream such as Natpro which is a 3.33% progesterone cream, is all that is needed. No woman should take extra estrogen either, there are well over 100 estrogen mimics in our environment as it is why would any woman want to take extra and why do doctors prescribe it?

Sadly you have not been advised on how to use progesterone correctly. Between 100-200mg is needed per day, more if symptoms are severe. If I take your Estradiol level 114pmol/L and Progesterone level 12nmol/L the ratio for progesterone:estradiol is 105:1, it should be around 600:1. You clearly are suffering from Estrogen Dominance. You would need to use a high amount of progesterone in order to make it the dominant hormones which is what is needed because you are taking estrogen as well.

Progesterone can cause bleeding after menopause. We still make estrogen in our fat cells, even if our ovaries have stopped producing it. This small amount is sufficient to build the lining of the uterus. Progesterone is 'cleaning' out the uterus, not a bad thing, although generally the lining is absorbed back into the body. It should only occur once, rarely twice. Your bleeding could also be due to procedure.

Adenomyosis is very similar to Endometriosis and should be treated as such. It is caused by oxidative stress and unless the Inflammation is dealt with you may battle. This also applies to Fibroids. This is where progesterone needs the help in terms of certain anti-inflammatory nutrients as mentioned on the endo page. Try rubbing some progesterone cream on the painful area, it is an excellent anti-inflammatory.

Do you know what your Vitamin D3 level is? A deficiency reduces the benefits of progesterone. Co-factors are needed when taking D3.

Please read the following pages a they will help you to understand how progesterone works and what is needed.

Estrogen Dominance - http://www.progesteronetherapy.com/estrogen-dominance.html#axzz3fNOYF0aj

Environmental Toxins - http://www.progesteronetherapy.com/environmental-toxins.html

How to use Progesterone Cream - http://www.progesteronetherapy.com/how-to-use-progesterone-cream.html#axzz2mglwLvMr

Menopause - http://www.progesteronetherapy.com/menopause.html

Vitamin D3 - http://www.progesterone-info.com/benefits-of-vitamin-d-cholecalciferol.html

Magnesium - http://www.progesterone-info.com/magnesium.html

Endometriosis - http://www.progesteronetherapy.com/faq-endometriosis.html

Fibroids - http://www.progesteronetherapy.com/faq-fibroids.html

Inflammation - http://www.progesteronetherapy.com/inflammation.html

Hormone Testing - http://www.progesteronetherapy.com/hormone-testing2.html

Nov 20, 2017
Thank you!
by: Anonymous

Thank you very much for all the helpful information!


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...